Alert archive / Minnesota / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 28, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 5, 1997, 2:10 PM CDT for Mower County, Minnesota. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 5, 1997, 2:10 PM CDT (19:10 UTC)
- Expired
- Jun 5, 1997, 3:00 PM CDT
- In force
- 50 min
- Issued by
- NWS La Crosse, WI
- Area
- Whole counties
County Mower County, MN
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1278 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KLSE 051910 RRA
SVRLSE
MNC099-052000-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
210 PM CDT THU JUN 5 1997
* SEVERE THUNDERSTORM WARNING FOR
EASTERN MOWER COUNTY - SOUTHEASTERN MINNESOTA
* UNTIL 300 PM CDT
* SOME LOCATIONS AFFECTED
GRAND MEADOW
* AT 205 PM NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 22 MILES SOUTHWEST OF ROCHESTER...NEAR GRAND
MEADOW. THE STHORM WAS MOVING SOUTH AT 20 MPH.
* THE STORM WILL BE NEAR GRAND MEADOW AT 210 PM.
THE MAIN THREAT FROM THIS STORM IS LARGE HAIL. DO NOT GO OUTDOORS.
NELSON/RIECKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 9:42 AM CDT, 4 hours 28 minutes earlier.
Area forecast discussion, Jun 5, 9:42 AM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 941 AM CDT THU JUN 5 1997 FORECAST CONCERN FOR TODAY IS AGAIN THUNDERSTORM CHANCES AND THREAT OF SEVERE WEATHER. SIMILAR SETUP AS YESTERDAY ALTHOUGH THIS SECOND VORTICITY MAX IS A LITTLE STRONGER AND A LITTLE FURTHER SOUTH THAN 00Z MODELS INDICATE. WEAK SURFACE AT 13Z CENTERED OVER SOUTH MINN. WITH AXIS OF HIGHEST DEW POINTS FROM NORTHERN WISC. INTO SOUTHWEST MINN....IN AREA OF GOOD SUN THIS MORNING. CAPE VALUES ALREADY CLIMBING AND EVEN SOME SIGNS OF CONVECTION ALREADY IN SOUTHEAST MINN. SO WOULD EXPECT SHRA/TSRA TO FORM AHEAD OF YESTERDAY. 00Z MODELS SEEMED A LITTLE OVERDONE ON 850 MB MIXING RATIO VALUES COMPARED TO NEW 12Z ANALYSIS SO INTERESTED TO SEE HOW NEW MODELS HANDLE SEVERE WEATHER POTENTIAL. 12Z 500 MB TEMPERATURE AT KINL CERTAINLY LOOKS BOGUS...ESPECIALLY COMPARED TO 12Z GOES-8 SOUNDER DATA. IN ANY EVENT...WILL NEED TO UPDATE CENTRAL WISC. ZONES AS OLD SrHRA ACTIVITY MOVES OUT. MAY ALSO HAVE TO UPDATE SOUTHEAST MINN. ZONES WITH WEAK DBZ RETURNS ALREADY SHOWING UP JUST WEST OF KRST. 94O (DAY 1 CONVECTIVE OUTLOOK) LOOKS REASONABLE ALTHOUGH ZONES MAY BE OVER WORDED SOMEWHAT. SHEA
In the hours before
Special weather statement, Jun 5, 10:57 AM CDT, 3 hours 13 minutes before
IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-052300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1057 AM CDT THU JUN 5 1997 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING FOR SOUTHEAST MINNESOTA...NORTHEAST IOWA AND MUCH OF WEST CENTRAL AND SOUTHWEST WISCONSIN. AN UPPER LEVEL DISTURBANCE WAS MAKING STEADY PROGRESS THROUGH NORTHERN MINNESOTA LATE THIS MORNING. THIS DISTURBANCE WILL PROVIDE EXTRA LIFT TO THE ATMOSPHERE AND COMBINED WITH AMPLE MOISTURE AND DAYTIME HEATING...WILL LEAD TO ADDITIONAL THUNDERSTORM DEVELOPMENT AS THE AFTERNOON WEARS ON. THE MAIN THREAT FROM THESE STORMS APPEARS TO BE LARGE HAIL ALTHOUGH ISOLATED STRONG WIND GUSTS ARE ALSO POSSIBLE. STORM SPOTTER GROUPS ACROSS NORTHEAST IOWA...SOUTHEAST MINNESOTA AND PARTS OF WESTERN WISCONSIN MAY BE NEEDED THIS AFTERNOON OR EVENING. SHEA
Special weather statement, Jun 5, 10:58 AM CDT, 3 hours 12 minutes before
IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-052300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1057 AM CDT THU JUN 5 1997 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING FOR SOUTHEAST MINNESOTA...NORTHEAST IOWA AND MUCH OF WEST CENTRAL AND SOUTHWEST WISCONSIN. AN UPPER LEVEL DISTURBANCE WAS MAKING STEADY PROGRESS THROUGH NORTHERN MINNESOTA LATE THIS MORNING. THIS DISTURBANCE WILL PROVIDE EXTRA LIFT TO THE ATMOSPHERE AND COMBINED WITH AMPLE MOISTURE AND DAYTIME HEATING...WILL LEAD TO ADDITIONAL THUNDERSTORM DEVELOPMENT AS THE AFTERNOON WEARS ON. THE MAIN THREAT FROM THESE STORMS APPEARS TO BE LARGE HAIL ALTHOUGH ISOLATED STRONG WIND GUSTS ARE ALSO POSSIBLE. STORM SPOTTER GROUPS ACROSS NORTHEAST IOWA...SOUTHEAST MINNESOTA AND PARTS OF WESTERN WISCONSIN MAY BE NEEDED THIS AFTERNOON OR EVENING. SHEA
Special weather statement, Jun 5, 12:10 PM CDT, 2 hours before
IAZ008-018-MNZ094-051815- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1210 PM CDT THU JUN 5 1997 ...THUNDERSTORMS CONTINUE TO DEVELOP NEAR THE MINNESOTA- IOWA BORDER... A COUPLE OF THUNDERSTORMS AROUND THE AUSTIN AREA HAVE DROPPED PEA SIZE HAIL BETWEEN 1130 AM AND NOON. OTHER STORMS JUST WEST OF THIS AREA HAVE A HISTORY OR PRODUCING LARGER SIZED HAIL. AS STORMS DEVELOP IN YOUR AREA THIS AFTERNOON...REMAIN ALERT FOR THREATENING SKIES. LARGE HAIL SEEMS TO BE THE MAIN THREAT FROM THESE STORMS. TUNE TO LOCAL RADIO OR TELEVISION...OR CABLE TELEVISION FOR FURTHER UPDATES. SHEA
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 12:37 PM CDT | Severe Thunderstorm Warning | ARX | Wabasha | 63 min |
| Jun 5, 1:30 PM CDT | Severe Thunderstorm Warning | ARX | Olmsted | 45 min |
| Jun 5, 1:54 PM CDT | Severe Thunderstorm Warning | ARX | Winona | 46 min |
| Jun 5, 2:18 PM CDT | Severe Thunderstorm Warning | ARX | Olmsted | 42 min |
| Jun 5, 2:23 PM CDT | Severe Thunderstorm Warning | ARX | Fillmore | 52 min |
| Jun 5, 2:59 PM CDT | Severe Thunderstorm Warning | ARX | Mower | 31 min |
| Jun 5, 3:16 PM CDT | Severe Thunderstorm Warning | ARX | Houston, Winona | 64 min |
| Jun 5, 4:32 PM CDT | Severe Thunderstorm Warning | ARX | Winona | 33 min |
| Jun 5, 4:55 PM CDT | Tornado Warning | ARX | Winona | 35 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.